Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 9:48 AM CDT for Dodge County, Minnesota. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 9:48 AM CDT (14:48 UTC)
- Expired
- Jul 24, 2009, 10:45 AM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Dodge County, MN
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:05 AM CDT | HAIL 0.75 | 4 N Claremont, MN | |
| Jul 24, 10:10 AM CDT | HAIL 1.5 | 3 N Claremont, MN | |
| Jul 24, 10:16 AM CDT | HAIL 0.88 | Claremont, MN | PENNY TO NICKELS...NOT A GREAT DEAL OF HAIL. |
| Jul 24, 10:21 AM CDT | HAIL 2 | 2 E Claremont, MN | |
| Jul 24, 10:26 AM CDT | HAIL 2 | Dodge Center, MN | HAIL 1.5 TO 2.0 INCHES FALLING IN TOWN |
| Jul 24, 10:31 AM CDT | HAIL 1 | West Concord, MN | |
| Jul 24, 10:31 AM CDT | HAIL 1.5 | 2 E Dodge Center, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 241448
SVRARX
MNC039-241545-
/O.NEW.KARX.SV.W.0046.090724T1448Z-090724T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
948 AM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1045 AM CDT
* AT 947 AM CDT...DOPPLER RADAR AND STORM SPOTTERS INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF RICE LAKE STATE PARK...OR 17 MILES WEST OF DODGE CENTER...
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 1 AND 24 AROUND 955 AM...
RICE LAKE STATE PARK AROUND 1000 AM...
CLAREMONT AND WEST CONCORD AROUND 1005 AM...
HIGHWAY 14 AND COUNTY 5 AND COUNTY ROADS 3 AND 6 AROUND 1010 AM...
DODGE CENTER AND COUNTY ROADS 5 AND 6 AROUND 1015 AM...
MANTORVILLE AND KASSON AROUND 1020 AM...
HAYFIELD AND COUNTY ROADS 6 AND 9 AROUND 1025 AM...
OSLO AND COUNTY ROADS 6 AND 15 AROUND 1030 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. HAIL DAMAGE MAY BE
SIGNIFICANT...INCLUDING BROKEN WINDOWS IN BUILDINGS AND CARS. ANYONE
CAUGHT OUTDOORS COULD BE INJURED.
&&
LAT...LON 4419 9305 4420 9305 4420 9290 4419 9286
4419 9268 4403 9268 4385 9270 4385 9298
4385 9301 4388 9306
TIME...MOT...LOC 1448Z 307DEG 31KT 4412 9317
$$
DTJ3 follow-up statements
000
WWUS53 KARX 241509
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1009 AM CDT FRI JUL 24 2009
MNC039-241545-
/O.CON.KARX.SV.W.0046.000000T0000Z-090724T1545Z/
DODGE MN-
1009 AM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR DODGE COUNTY...
AT 1005 AM...EMERGENCY MANAGER REPORTED DIME SIZE HAIL 4 MILES NORTH
OF CLAREMONT.
AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLAREMONT...OR 8 MILES WEST OF DODGE CENTER...MOVING SOUTHEAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DODGE CENTER AND COUNTY ROADS 5 AND 6 AROUND 1015 AM...
MANTORVILLE AND HIGHWAY 56 AND COUNTY 6 AROUND 1020 AM...
HAYFIELD AND KASSON AROUND 1025 AM...
COUNTY ROADS 6 AND 15 AROUND 1030 AM...
OSLO AND HIGHWAY 30 AND COUNTY 15 AROUND 1035 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4419 9305 4420 9305 4420 9290 4419 9286
4419 9268 4403 9268 4385 9270 4385 9298
4385 9301 4388 9306
TIME...MOT...LOC 1508Z 307DEG 31KT 4402 9299
$$
DTJ000
WWUS53 KARX 241524
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1024 AM CDT FRI JUL 24 2009
MNC039-241545-
/O.CON.KARX.SV.W.0046.000000T0000Z-090724T1545Z/
DODGE MN-
1024 AM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR DODGE COUNTY...
AT 1020 AM...EMERGENCY MANAGEMENT REPORTED TWO INCH IN DIAMETER SIZE
HAIL 2 MILES EAST OF CLAREMONT.
AT 1021 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING HEN EGG SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 56 AND COUNTY 6...OR NEAR
DODGE CENTER...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAYFIELD AND COUNTY ROADS 6 AND 9 AROUND 1030 AM...
COUNTY ROADS 6 AND 15 AROUND 1035 AM...
HIGHWAY 30 AND COUNTY 15 AND OSLO AROUND 1040 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4419 9305 4420 9305 4420 9290 4419 9286
4419 9268 4403 9268 4385 9270 4385 9298
4385 9301 4388 9306
TIME...MOT...LOC 1523Z 307DEG 24KT 4397 9284
$$
DTJ000
WWUS53 KARX 241534
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1034 AM CDT FRI JUL 24 2009
MNC039-241545-
/O.CON.KARX.SV.W.0046.000000T0000Z-090724T1545Z/
DODGE MN-
1034 AM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR DODGE COUNTY...
AT 1031 AM...EMERGENCY MANAGEMENT REPORTED WALNUT SIZE HAIL 2 MILES
EAST OF DODGE CENTER.
AT 1032 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTY ROADS 6 AND 9...
OR 6 MILES SOUTHEAST OF DODGE CENTER...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 6 AND 15 AND OSLO AROUND 1040 AM...
HIGHWAY 30 AND COUNTY 15 AROUND 1045 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM FRIDAY
AFTERNOON FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN.
&&
LAT...LON 4419 9305 4420 9305 4420 9290 4419 9286
4419 9268 4403 9268 4385 9270 4385 9298
4385 9301 4388 9306
TIME...MOT...LOC 1534Z 299DEG 19KT 4396 9275
$$
DTJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:17 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jul 24, 3:17 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 317 AM CDT FRI JUL 24 2009 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FORECAST CONCERN IS ON PRECIPITATION CHANCES TODAY ALONG WITH SEVERE WEATHER THREAT. 07Z WATER VAPOR IMAGERY SHOWS RATHER IMPRESSIVE SHORTWAVE NEAR LAKE WINNIPEG. ASSOCIATED COLD FRONT WAS MOVING THROUGH NORTHWEST MINNESOTA...AND EXTENDING BACK THROUGH NORTH DAKOTA. RADAR MOSAIC SHOWING WIDESPREAD CONVECTION AHEAD OF THIS SYSTEM OVER NORTHERN MINNESOTA AND WAS SPREADING SOUTHEAST BEING SUPPORTED BY MOISTURE TRANSPORT/ISENTROPIC LIFT. 24.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT IN DROPPING CLOSED MID-LEVEL LOW FROM NEAR LAKE WINNIPEG THIS MORNING...INTO WESTERN LAKE SUPERIOR BY 12Z SATURDAY AND THEN INTO ONTARIO BY 12Z MONDAY. DETERMINISTIC MODELS DO DIFFER ON HOW FAR SOUTH THIS MORNING CONVECTION GET...WITH THE NAM/WRF ALONG WITH THE MESO-SCALE MODELS HAVING A BETTER HANDLE ON THE CONVECTION THIS MORNING AND THUS HAVE TRENDED WITH THEM IN THE NEAR TERM. SEVERE WEATHER THREAT TODAY IS TIED CLOSELY TO MORNING CONVECTION AND HOW MUCH ATMOSPHERE CAN REBOUND THIS AFTERNOON. VARIOUS MESO- SCALE MODELS INCLUDING THE SPC-WRF CONSISTENT IN DROPPING NORTHERN MINNESOTA CONVECTION SOUTHEAST ACROSS THE AREA THROUGH THE MORNING HOURS...WITH OUTFLOW BOUNDARY THEN PUSHING INTO NORTHERN IOWA THIS AFTERNOON. FRONT MOVES ACROSS THE AREA THIS AFTERNOON. IF ATMOSPHERE CAN REBOUND SUFFICIENTLY...MODEL SOUNDINGS SHOW AMPLE 0-6KM SHEAR TO SUPPORT SUPERCELLS. IN ADDITION HODOGRAPHS SHOWING STRONG TURNING IN THE LOWEST 1 KM SUPPORTING THE POSSIBILITY OF ISOLATED TORNADOES. THUS SEVERE WEATHER IS MORE CONDITIONAL ON AFFECTS OF THE MORNING CONVECTION. FOR THIS REASON HAVE GONE WITH HIGHER POPS DURING THE MORNING HOURS AND THEN KEPT CHANCE POPS FOR THE AFTERNOON INTO THE EVENING HOURS. TEMPERATURES ALSO A CHALLENGE AS WARM +14 TO +16 CELSIUS AIR AHEAD OF FRONT WILL BE TEMPERED BY MORNING CLOUDS AND CONVECTION. THUS WITH MORE CLOUDS HAVE OPTED TO UNDERCUT GUIDANCE TODAY. FRONT PUSHES SOUTH OF THE AREA TONIGHT...WITH A SECOND SHORTWAVE THEN ROTATING AROUND THE MID LEVEL LOW FOR SATURDAY. INSTABILITIES RATHER WEAK WITH ONLY AROUND 400 J/KG OF MOST UNSTABLE CAPE IN THE NORTHERN FLOW. HAVE CONTINUED THE CHANCE POPS WITH ONLY MENTION OF ISOLATED THUNDER. MID LEVEL LOW SLOW TO PULL EAST...KEEPING AREA IN NORTHWEST FLOW ALOFT AND RATHER UNSETTLED WEATHER FOR SUNDAY AS WEAK SHORTWAVES DROP DOWN THROUGH THE FLOW. WILL KEEP LOWER END CHANCE POPS GOING THROUGH MUCH OF THE PERIOD ALONG WITH THE BLOW NORMAL TEMPERATURES. .LONG TERM...MONDAY THROUGH THURSDAY BOTH THE 24.00Z GFS AND ECMWF CONTINUE TO SHOW TROUGHING ACROSS THE GREAT LAKES INTO THE NORTHEAST THROUGH THE PERIOD. THIS KEEPS THE LOCAL AREA IN NORTHWEST FLOW ALOFT. MODELS HINTING AT WEAK SHORTWAVES CONTINUE TO ROTATE ACROSS THE AREA. THUS LOW END POPS THROUGH THE PERIOD ALONG WITH BELOW NORMAL TEMPERATURES PER GRIDDED DATABASE LOOK REASONABLE AND THUS WILL MAKE NO CHANGES TO THIS TIME FRAME. && .AVIATION... THUNDERSTORM CLUSTER DIVING SOUTH/SOUTHEAST ACROSS THE REGION EARLY THIS MORNING. THE PRECIPITATION WAS IN RESPONSE TO AN UPPER LEVEL SHORTWAVE...AND LOW LEVEL JET/MOISTURE TRANSPORT. THE PCPN MASS SHOULD HOLD TOGETHER AS IT APPROACHES THE TAF SITES THIS MORNING...ALTHOUGH THERE MAY BE SOME DECREASE IN TS ACTIVITY AS THERE WILL BE SOME DECREASE IN LOW LEVEL JET INTENSITY. CURRENT TIMING WOULD BRING THE SHRA/TS TO KRST/KLSE BETWEEN 12-14Z...LASTING TIL 18Z. 24.00Z ARW/NMM4/NAM12 SHOW THIS WELL. THIS ACTIVITY IS AHEAD OF A SFC COLD FRONT...AND THIS IS SLATED TO EXTEND FROM NORTHEAST WI INTO SOUTHWEST IA BY 00Z. THERE IS THE POTENTIAL FOR SCATTERED SHRA/TS TO DEVELOP ALONG THIS FRONT LATER IN THE AFTERNOON...ALTHOUGH THE FRONT WILL HAVE TO BATTLE THE STABILIZING INFLUENCE OF THE PCPN FROM THIS MORNING. STILL...IF ENOUGH INSTABILITY COULD BE REESTABLISHED FOR THE AFTERNOON...SOME STRONG TO SEVERE STORMS WOULD BE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THE BETTER SEVERE THREAT WILL BE OVER IA. SOME MVFR CONDITIONS COULD ACCOMPANY THE STORMS. FOR WINDS...LOOK FOR A SHIFT TO THE WEST/NORTHWEST AS THE FRONT SLIDES THOUGH...ROUGHLY 22Z FOR KRST AND 00Z FOR KLSE. EXPECT CLEARING LATE THIS EVENING AS THE FRONT SINKS SOUTH...AND AHEAD OF A LARGER CLOUD SHIELD ASSOCIATED WITH A LOW CENTER MOVING INTO THE EASTERN GREAT LAKES. COULD SEE SOME BR OVERNIGHT AS A RESULT...ALTHOUGH CONFIDENCE NOT HIGH ENOUGH TO ADD TO TAFS AS OF YET. CLOUDS LOOK FAIRLY ABUNDANT FOR THE WEEKEND...BUT EXPECT VFR CEILINGS AT THIS MOMENT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RABERDING AVIATION..........RIECK
Hazardous weather outlook, Jul 24, 5:00 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT FRI JUL 24 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL SAG SOUTH SOUTHEAST ACROSS THE REGION THIS MORNING. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY...ALTHOUGH A FEW STORMS COULD BE STRONG WITH HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL. FOR THE AFTERNOON...A COLD FRONT WILL TRACK SOUTHEAST INTO THE AREA...EXTENDING FROM NORTHEAST WISCONSIN INTO SOUTHWEST IOWA BY THIS EVENING. THUNDERSTORMS COULD BECOME SCATTERED ALONG AND AHEAD OF THIS BOUNDARY FOR THE LATE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS IS MURKY AT THIS MOMENT...AS THE MORNING CONVECTION WILL PROVIDE A STABILIZING INFLUENCE. IF INSTABILITY CAN BUILD THOUGH...WIND PROFILES WILL BE FAVORABLE FOR ORGANIZED STORM DEVELOPMENT...AND THE SEVERE WEATHER RISK WOULD INCREASE. THE SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO IN THE PICTURE. AGAIN THOUGH...THE ABILITY TO BUILD INSTABILITY AHEAD OF THIS FRONT IS UNCERTAIN...AND WILL PLAY A SIGNIFICANT ROLE IN WHETHER STRONG TO SEVERE STORMS CAN DEVELOP IN RESPONSE TO THE FRONT. KEEP ABREAST OF THE LATEST FORECASTS AND UPDATES FOR CHANGES IN THIS SEVERE WEATHER POTENTIAL. MEANWHILE...THE MORNING CLUSTER OF THUNDERSTORMS WILL BE ABLE TO TAP INTO INSTABILITY THIS AFTERNOON AS IT CONTINUES ITS SOUTHWARD TREK. FAVORABLE MOISTURE TRANSPORT WILL ALSO HELP FUEL THE STORMS. A GREATER RISK OF SEVERE WEATHER IS ANTICIPATED WITH THIS CLUSTER AS A RESULT...WITH THE HIGHER THREAT ACROSS IOWA. THIS COULD IMPACT PORTIONS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. THE SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS... AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
In the hours before
Special weather statement, Jul 24, 9:19 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 919 AM CDT FRI JUL 24 2009 MNZ079-086>088-WIZ032-241515- BUFFALO-DODGE-OLMSTED-WABASHA-WINONA- 919 AM CDT FRI JUL 24 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUFFALO...DODGE... OLMSTED...WABASHA AND WINONA COUNTIES... AT 917 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM 17 MILES NORTH OF GILBERT VALLEY TO 26 MILES WEST OF RICE LAKE STATE PARK...MOVING SOUTHEAST AT 45 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... MAXVILLE...MISHA MOKWA...URNE AND HIGHWAY 52 AND COUNTY 14. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:16 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 59 min |
| Jul 24, 10:43 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 62 min |
| Jul 24, 11:01 AM CDT | Areal Flood Advisory | ARX | Dodge, Olmsted, Wabasha | 3 hr |
| Jul 24, 11:37 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 53 min |
| Jul 24, 3:35 PM CDT | Areal Flood Advisory | ARX | Houston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.